Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 11, 2001, 4:00 PM EDT for Oxford County, Maine. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2001, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 11, 2001, 5:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:47 AM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 11, 9:47 AM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 947 AM EDT WED JUL 11 2001 WL UPDATE TO CLEAN UP WORDING & ATTEMPT TO SINGLE OUT ANY SPECIFIC AREAS WHERE THE PSBLTY OF ISOLD SVR WX MAY EXIST. LOW OVRCAST CONDS CONT ACRS MUCH OF FA AS MARITIME INFLUENCE RMNS WELL ENTRENCHED THS MRNG. THS WL CONT TO INHIBIT WRN ZNS (ESP NH) MAY BREAK OUT DURG THE NXT FEW HRS AS PER LATEST STLT IMAGES. INSTABILITY THS AFTN DRIVEN BY CAA & DRY SLOT ALFT & RELATIVELY HIGH SFC TDS. NXT S/W ASSOC W/ UPR LOW WL PINWHELL ACRS FCST ZNS THS AFTN. XPCT HI WUD BE THE MAIN THREAT FM STMS. HV SET HI ALGORITHM & WL WATCH FOR STMS W/ VILS IN THE 50S. MARINE...WNDS LGT/VRBL. THS COND MAY LAST MUCH OF THS AFTN AS PER LATEST AVN RUN. XPCT FEW OTHER CHANGES. FCSTID = 13 .GYX... ME...NONE. NH...NONE. JC
In the hours before
Special weather statement, Jul 11, 12:05 PM EDT, 3 hours 55 minutes before
MEZ007>009-012-013-018>020-023-024-NHZ001>010-013-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1205 PM EDT WED JUL 11 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER NEW HAMPSHIRE AND PORTIONS OF WESTERN MAINE... THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER PORTIONS OF NORTHERN NEW HAMPSHIRE AND THE MOUNTAINS OF WESTERN MAINE. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NEW HAMPSHIRE AND WESTERN MAINE DURING THE AFTERNOON HOURS. ANY OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. A FEW OF THE STRONGER STORMS MAY PRODUCE DIME-SIZED OR LARGE HAIL...AND PERHAPS WIND GUSTS IN EXCESS OF 55 MPH. IN NEW HAMPSHIRE...CENTRAL AND SOUTHERN PORTIONS OF THE STATE STAND THE BEST CHANCE OF GETTING STRONG THUNDERSTORMS. OVER WESTERN MAINE... LOCATIONS AWAY FROM THE IMMEDIATE COAST...AND WEST OF THE KENNEBEC RIVER...MAY SEE THE STRONGER STORMS. KEEP A WEATHER EYE ON THE SKY IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR TODAY...AND TAKE COVER IF THREATENING WEATHER APPROACHES. REMEMBER...LIGHTNING KILLS MORE PEOPLE THAN TORNADOES OR HURRICANES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:52 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin | 23 min |
| Jul 11, 5:15 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford, York | 60 min |
| Jul 11, 5:35 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Waldo | 55 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.